# SDR V8ZA202009100001

- Difficulty date: September 8, 2020
- Submitted: September 10, 2020
- Operation: Air carrier
- Aircraft: N112EE
- Make and model: Gulstm 690A
- Aircraft serial: 11330
- Aircraft time: 10,306 hours
- Engine: Garrtt TPE33110T
- Engine time: 8,760 hours, 6,618 cycles
- Propeller: Hartzl HCB3TN5
- System (JASC): 2720 · Rudder Control System
- Part: Fitting
- Part number: 4200821
- Condition: Detached
- Location: Rudder
- Part time: 10,306 hours
- Component: Rudder, Gulstm, NA
- Component part number: 420030507
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

PILOT TAXIED FOR TAKEOFF AND USED THE RUDDER SYSTEM TO MAINTAIN DIRECTIONAL CONTROL BOTH ON THE GROUND AND DURING THE TAKEOFF ROLL.  WHEN IN THE AIR HE NOTICED A LACK OF YAW CONTROL DURING A CLIMBING TURN, THE FLIGHT WAS ABORTED AND A NORMAL LANDING ACCOMPLISHED.  UPON INSPECTION WE FOUND THE RIVETS ATTACHING THE LOWER RUDDER TUBE PN 420144-1 TO THE TUBE FITTING PN 420015-501 WERE SHEARED, WHICH CAUSED THE RUDDER SYSTEM TO BE INOP.  THE NIGHT BEFORE THIS FLIGHT A HIGH WIND CONDITION OCCURRED WITH STRONG ENOUGH WINDS TO CAUSE THE RUDDER LOCK TO SLIP OFF AND ALLOW THE RUDDER TO BE PUSHED AROUND.  A VISUAL INSPECTION WAS CONDUCTED THE MORNING OF THE FLIGHT WITH NO DISCREPANCIES NOTED AND ALL RIVET HEADS ON THE TUBE FITTINGS WERE PRESENT, HIDING THE SHEARED RIVETS UNDERNEATH.
